MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012454-20
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left anterior descending artery.A 4.5x20mm nc trek rx balloon dilatation catheter (bdc) was prepared per instructions for use and with a 50/50 ratio contrast for post-dilatation.The bdc was inflated two times at 14 atmospheres; however, it was noted that the balloon did not deflate.A negative was held for 10 seconds, but the balloon only partially deflated.The bdc became caught on the non-abbott guide wire.All devices were removed as a unit.The procedure was successfully completed with an unspecified balloon catheter.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficult to remove was able to be confirmed.The reported deflation problem was unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.As there were no issues during the first inflation and deflation, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that an insufficient amount of time was not allowed to fully deflate the balloon and/or inadvertent mishandling resulted in the noted stretched and torn inner and outer member damages (thereby locking the guide wire and reducing the inflation/deflation lumen) thus resulting in the reported deflation problem and the reported difficult to remove.Manipulation of the device resulted in the noted multiple device damages further contributing to the reported difficulties (bunched balloon, separated/stretched inner member and proximal balloon marker, lifted guide wire exit notch, collapsed/twisted outer member, multiple hypotube bends).There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.
 
Event or Problem Description
Additional information received confirmed that the balloon successfully deflated in between the two inflations.No additional information was provided.
 
Event or Problem Description
Additional information received indicating that the guide wire that became caught in the 4.5x20mm nc trek rx balloon dilatation catheter was an abbott vascular ht advance lite, not a non-abbott guide wire as initially reported.No additional information was provided.
 
Additional Manufacturer Narrative
The ht advance lite guide wire referenced in b5 and d11 is being filed under a separate medwatch report number.Concomitant product.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10489690
Report Number2024168-2020-07367
Device Sequence Number2889085
Product Code LOX
UDI-Device Identifier08717648152122
UDI-Public08717648152122
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number1012454-20
Device Catalogue Number1012454-20
Device Lot Number00714G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer09/14/2020
11/04/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date09/22/2020
11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: HT ADVANCE LITE; GUIDE WIRE: SION BLUE
Patient Age61 YR